Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 27, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 12, 2018, 9:38 AM CDT for Lincoln County, Logan County, Payne County, Oklahoma. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2018, 9:38 AM CDT (14:38 UTC)
- Expired
- Jun 12, 2018, 11:23 AM CDT
- In force
- 105 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lincoln County, OK, Logan County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 87 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
821
WGUS54 KOUN 121438
FFWOUN
OKC081-083-119-121645-
/O.NEW.KOUN.FF.W.0027.180612T1438Z-180612T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
938 AM CDT TUE JUN 12 2018
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Northern Lincoln County in central Oklahoma...
East central Logan County in central Oklahoma...
Payne County in central Oklahoma...
* Until 1145 AM CDT
* At 938 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is occurring or is imminent.
* Some locations that will experience flooding include...
Stillwater, Cushing, Perkins, Stroud, Yale, Carney, Glencoe, Tryon,
Ripley, Agra, Kendrick, Meridian, Fallis, Quay, Avery, Ingalls and
Parkland.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3624 9682 3616 9682 3616 9662 3577 9662
3574 9712 3584 9729 3625 9694
$$
WR1 follow-up statement
275
WGUS74 KOUN 121623
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
1123 AM CDT TUE JUN 12 2018
OKC081-083-119-121632-
/O.CAN.KOUN.FF.W.0027.000000T0000Z-180612T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln OK-Logan OK-Payne OK-
1123 AM CDT TUE JUN 12 2018
...THE FLASH FLOOD WARNING FOR NORTHERN LINCOLN...EAST CENTRAL LOGAN
AND PAYNE COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 3624 9682 3616 9682 3616 9662 3577 9662
3574 9712 3584 9729 3625 9694
$$
WRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 8:40 AM CDT, 58 minutes earlier.
Area forecast discussion, Jun 12, 8:40 AM CDT, 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 840 AM CDT Tue Jun 12 2018 .UPDATE... Increased rain chances and lowered highs today east of a Stillwater to Norman to Wichita Falls line. && .DISCUSSION... Current complex of storms will continue to move south across the eastern half of Oklahoma. Overall, think storms will generally weaken this morning as the low level jet weakens. A few storms may approach severe limits with marginal wind gusts near 60 mph and hail near quarter size, but generally think storms will stay sub-severe. Locally heavy rainfall and flooding may be the bigger concern, especially if storms train over the same areas. These morning storms will leave behind a surface outflow boundary behind that will likely be located somewhere near a Enid to Duncan to Durant around noon today. Due to a slight decrease in 700 mb temperatures and weak convergence along this outflow boundary, new storms may form near this boundary, especially across southern Oklahoma and north Texas around midday where the air will be most unstable. These storms could be strong to severe with very heavy rainfall and localized flooding due to the air being moist and unstable. Thus, increased rain chances to account for this. Morning clouds and rain should keep temperatures down slightly today across the eastern half of Oklahoma. MBS && .PREV DISCUSSION... /issued 624 AM CDT Tue Jun 12 2018/ AVIATION... 12/12Z TAFs. VFR conditions expected most terminals for a majority of forecast period. TSRA early this morning expected to stay east of KOKC/KOUN. Additional development expected to be isolated through the day with more widespread TSRA expected toward and after 03Z, mainly western and northern Oklahoma terminals. Will include mention in KPNC/KWWR/KCSM for tonight. PREV DISCUSSION... /issued 432 AM CDT Tue Jun 12 2018/ DISCUSSION... Southward propagating MCS over southeast Kansas will skirt our far northeast counties this morning. Fair amount of diversity in short-term/high-res model evolutions next 12 to 18 hours. Most likely scenario will be convective initiation over or just north and west of northwest Oklahoma, where triple point will exist late this afternoon/early evening when low amplitude s/wv trough moves out of the Rockies. Propagation of any MCS late tonight and early Wednesday is somewhat problematic, evident by differences in model solutions. Largest component for propagation may in fact be modest southwest low level jet, which would yield the need for higher pops across southwest into central Oklahoma Wednesday morning. MCS/shear parameters would yield the more southerly trajectory as opposed to an eastward progression across far northern Oklahoma. With this being a fairly large change from previous solutions, we will go ahead and keep higher pops across northern Oklahoma but increase pops across western and central Oklahoma late tonight and the first half of Wednesday. After Wednesday, still appears that there will be a relative lull in thunderstorm activity until late in the weekend and early next week. Medium range models coming into better agreement on evolution of western trough and tropical disturbance progressing around western edge of subtropical ridge. This will likely result in scattered to numerous showers and storms early to middle part of next week. Given source region of lower and mid level moisture, heavy rain will be a primary concern. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 93 73 92 72 / 20 30 30 10 Hobart OK 99 74 95 72 / 10 30 30 10 Wichita Falls TX 98 74 96 74 / 20 10 10 10 Gage OK 100 69 90 70 / 20 70 40 10 Ponca City OK 92 73 88 71 / 20 50 50 10 Durant OK 93 73 94 73 / 30 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 17/23
Hazardous weather outlook, Jun 12, 9:11 AM CDT, 27 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 911 AM CDT Tue Jun 12 2018 OKZ004>048-050>052-TXZ083>090-131415- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 911 AM CDT Tue Jun 12 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... A thunderstorm complex will affect the eastern half of Oklahoma this morning. Gusty winds up to 50 mph, very heavy rain, and frequent lightning are the main concerns with these storms this morning. Later today and tonight, there is a Slight Risk of severe storms across northwestern Oklahoma with a Marginal Risk much of the rest of Oklahoma and parts of north Texas. Location... The Slight Risk area is northwest of a line from Cheyenne and Watonga, to Enid and Blackwell, Oklahoma. The Marginal Risk area is north of a line from Quanah to Archer City, Texas. Timing... Severe storms will be possible as early as 1 pm today across parts of southern Oklahoma and north Texas, but the most likely time for severe storms will be after 9 pm this evening. Impacts... Hail up to the size of golf balls and wind gusts to 65 mph will be possible with any of the afternoon and early evening storms. As the night progresses, damaging wind gusts up to 70 mph and hail up to the size of quarters will become the main concerns. Very heavy rainfall, flash flooding, and frequent lightning are additional concerns with thunderstorms today and tonight. Discussion... Thunderstorms are possible across parts of the area this afternoon and evening but will likely be dependent on what occurs this morning. Isolated to scattered storms could develop this afternoon near a residual outflow boundary over the area from the morning convection in southern and eastern Oklahoma as well as north Texas. If these storms develop, large hail and strong winds will be the main concerns. The greatest potential for storms will be late this evening and overnight. Storms are expected to develop in the High Plains of Colorado, western Kansas, and the Panhandles late this afternoon and early evening. These storms are then expected to develop into one or more thunderstorm complexes that will move across mainly western and northern Oklahoma late this evening and overnight into Wednesday morning. Thunderstorms will remain possible into the daylight hours Wednesday, but the potential for severe storms is expected to diminish early Wednesday morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this afternoon into early Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Storms will continue across portions of the area Wednesday with rain chances ending Wednesday afternoon. Gusty winds could be possible with the strongest storms but organized severe weather is not expected. Thunderstorm chances will return Sunday and continue into early next week. Heavy rain will be a concern. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS
In the hours before
Special weather statement, Jun 12, 8:01 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
801 AM CDT TUE JUN 12 2018
OKZ019-025-026-030-031-121330-
Oklahoma OK-Logan OK-Pottawatomie OK-Seminole OK-Lincoln OK-
801 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR northern Oklahoma...southeastern
Logan...northeastern Pottawatomie...northeastern Seminole and Lincoln
Counties Until 830 AM CDT...
AT 758 AM CDT, strong thunderstorms were along a line extending from
5 miles southwest of Meridian to 3 miles south of Stroud, moving
southwest at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Northeastern Oklahoma City, Edmond, Guthrie, Chandler, Jones, Stroud,
Prague, Luther, Meeker, Davenport, Wellston, Carney, Arcadia, Sparks,
Warwick, Kendrick, Meridian, Fallis, Centerview and Downtown Edmond.
This includes the following highways...
Interstate 35 between mile markers 137 and 152.
Interstate 40 between mile markers 206 and 213.
Interstate 44 between mile markers 136 and 182.
LAT...LON 3539 9661 3540 9661 3541 9662 3562 9764
3589 9733 3578 9662 3542 9662 3540 9660
3541 9658 3539 9654 3541 9654 3544 9657
3545 9655 3543 9649 3546 9648 3546 9645
3536 9644
TIME...MOT...LOC 1258Z 28DEG 19KT 3581 9734 3569 9667
WRSpecial weather statement, Jun 12, 8:21 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
821 AM CDT TUE JUN 12 2018
OKZ031-032-121400-
Hughes OK-Seminole OK-
821 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR Hughes and eastern Seminole
Counties Until 900 AM CDT...
AT 820 AM CDT, a strong thunderstorm was located near Bearden, moving
south at 35 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Seminole, Holdenville, Wewoka, Wetumka, Bowlegs, Dustin, Calvin,
Cromwell, Lamar, Sasakwa, Horntown, Yeager, Atwood, Spaulding and
Lima.
This includes Interstate 40 between mile markers 203 and 207.
LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
3506 9607 3505 9609 3494 9609 3490 9611
3491 9641 3493 9641 3491 9642 3492 9647
3491 9649 3497 9669 3540 9663 3536 9644
3529 9644 3529 9598 3515 9598
TIME...MOT...LOC 1320Z 1DEG 32KT 3532 9638
WRSpecial weather statement, Jun 12, 8:33 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
833 AM CDT TUE JUN 12 2018
OKZ019-025-026-030-031-121400-
Oklahoma OK-Logan OK-Pottawatomie OK-Seminole OK-Lincoln OK-
833 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Oklahoma...
southeastern Logan...northeastern Pottawatomie...northwestern
Seminole and southern Lincoln Counties Until 900 AM CDT...
AT 831 AM CDT, strong thunderstorms were along a broken line
extending from 3 miles northeast of Arcadia to 4 miles southwest of
Chandler to near Prague, moving south at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Locations impacted include...
Northeastern Oklahoma City, eastern Edmond, Chandler, Choctaw, Jones,
Prague, Luther, Meeker, Wellston, Arcadia, Johnson, Sparks, Warwick,
Fallis, Little and Centerview.
This includes the following highways...
Interstate 40 between mile markers 193 and 202.
Interstate 44 between mile markers 140 and 165.
LAT...LON 3527 9665 3545 9690 3555 9738 3577 9730
3572 9692 3558 9662 3540 9662
TIME...MOT...LOC 1331Z 356DEG 9KT 3569 9728 3565 9692 3553 9666
WRSpecial weather statement, Jun 12, 8:39 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
839 AM CDT TUE JUN 12 2018
OKZ019-020-026-121415-
Payne OK-Logan OK-Lincoln OK-
839 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR Payne...east central Logan and
northern Lincoln Counties Until 915 AM CDT...
AT 836 AM CDT, a strong thunderstorm was located 6 miles west of
Yale, moving south at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
LAT...LON 3624 9682 3616 9682 3616 9662 3586 9662
3590 9720 3625 9697 3625 9684
TIME...MOT...LOC 1336Z 357DEG 16KT 3608 9681
WRSpecial weather statement, Jun 12, 9:15 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 915 AM CDT TUE JUN 12 2018 OKZ019-020-026-121445- Payne OK-Logan OK-Lincoln OK- 915 AM CDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Payne...southeastern Logan and northern Lincoln Counties Until 945 AM CDT... AT 913 AM CDT, strong thunderstorms were along a line extending from 5 miles east of Coyle to 3 miles east of Drumright, moving south at 15 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Minor flooding in areas of poor drainage... Locations impacted include... Cushing, Perkins, Stroud, Langston, Carney, Tryon, Ripley, Agra, Coyle, Kendrick, Meridian, Fallis, Avery and Parkland. LAT...LON 3574 9728 3598 9727 3605 9662 3579 9662 TIME...MOT...LOC 1413Z 344DEG 13KT 3593 9714 3600 9653 WR
Special weather statement, Jun 12, 9:16 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
916 AM CDT TUE JUN 12 2018
OKZ032-121445-
Hughes OK-
916 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR Hughes County Until 945 AM CDT...
AT 913 AM CDT, a strong thunderstorm was located near Horntown,
moving south at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Minor flooding in areas of poor drainage...
Locations impacted include...
Holdenville, Wetumka, Dustin, Calvin, Stuart, Lamar, Horntown,
Yeager, Atwood and Spaulding.
LAT...LON 3510 9605 3509 9606 3506 9607 3505 9609
3483 9609 3490 9641 3493 9641 3491 9642
3492 9648 3527 9639 3529 9613 3529 9603
TIME...MOT...LOC 1413Z 344DEG 13KT 3512 9619
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:36 PM CDT | Special Weather Statement | OUN | Major | 24 min |
| Jun 11, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 22 min |
| Jun 12, 6:16 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 59 min |
| Jun 12, 7:02 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 43 min |
| Jun 12, 7:32 AM CDT | Special Weather Statement | OUN | Lincoln | 28 min |
| Jun 12, 8:01 AM CDT | Special Weather Statement | OUN | Lincoln | 29 min |
| Jun 12, 8:21 AM CDT | Special Weather Statement | OUN | Hughes, Seminole | 39 min |
| Jun 12, 8:33 AM CDT | Special Weather Statement | OUN | Lincoln | 27 min |
| Jun 12, 8:39 AM CDT | Special Weather Statement | OUN | Payne | 36 min |
| Jun 12, 8:50 AM CDT | Areal Flood Advisory | OUN | Lincoln, Payne | 3 hr |
| Jun 12, 9:15 AM CDT | Special Weather Statement | OUN | Payne | 30 min |
| Jun 12, 9:16 AM CDT | Special Weather Statement | OUN | Hughes | 29 min |
| Jun 12, 9:43 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 32 min |
| Jun 12, 9:56 AM CDT | Special Weather Statement | OUN | Hughes | 49 min |
| Jun 12, 9:57 AM CDT | Areal Flood Advisory | OUN | Hughes | 3 hr |
| Jun 12, 10:08 AM CDT | Special Weather Statement | OUN | Oklahoma | 37 min |
| Jun 12, 10:19 AM CDT | Areal Flood Advisory | OUN | Oklahoma | 65 min |
| Jun 12, 10:26 AM CDT | Special Weather Statement | OUN | Oklahoma | 34 min |
| Jun 12, 10:41 AM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 64 min |
| Jun 12, 10:55 AM CDT | Special Weather Statement | OUN | Canadian | 50 min |
| Jun 12, 11:01 AM CDT | Special Weather Statement | OUN | Pottawatomie | 44 min |
| Jun 12, 11:35 AM CDT | Special Weather Statement | OUN | Cleveland | 25 min |
| Jun 12, 11:59 AM CDT | Special Weather Statement | OUN | Pontotoc | 46 min |
| Jun 12, 12:01 PM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| Jun 12, 12:06 PM CDT | Special Weather Statement | OUN | Cleveland | 24 min |
| Jun 12, 12:07 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 53 min |
| Jun 12, 12:26 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 34 min |
| Jun 12, 12:39 PM CDT | Special Weather Statement | OUN | McClain | 51 min |
| Jun 12, 4:50 PM CDT | Special Weather Statement | OUN | Harper | 25 min |
| Jun 12, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 44 min |
| Jun 12, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 62 min |
| Jun 12, 5:52 PM CDT | Areal Flood Advisory | OUN | Harper, Woods | 3 hr |
| Jun 12, 6:10 PM CDT | Special Weather Statement | OUN | Harper | 35 min |
| Jun 12, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 61 min |
| Jun 12, 6:33 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.